MAUDE Adverse Event Report: BD CARIBE LTD. SPINAL NEEDLE BD¿ QUINCKE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. SPINAL NEEDLE BD¿ QUINCKE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405184
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation summary: the manufacturing records for sub-assembly lot 7096881 and/or final lot 7111829 were reviewed and no events or non-conformances were reported that could have contributed to the reported condition.The results of the pull test inspections from in process and final inspections were with the specification requirements of 12 pounds minimum.Evaluation of the picture included in the complaint was performed by quality and engineering representatives and during this process, it was identified that the complaint description stated needle was separated from the hub during bone marrow procedure.As per product circular, pc100406 rev.08, the bd spinal needles are intended for spinal anesthesia.Based on this statement, the spinal needle is not intended for bone marrow procedure.The most probable cause of the plastic hub became disconnected from the needle portion is related to product misuse.As a result, we cannot verify the reported issue.Investigation conclusion: conclusion: not confirmed: bd was not able to confirm the customer¿s indicated failure mode as associated with the manufacturing process.As per product circular, pc100406 rev.08, the bd spinal needles are intended for spinal anesthesia.Based on this statement, the spinal needles are not intended for bone marrow procedure.Root cause description the most probable cause of the plastic hub became disconnected from the needle portion is related to product misuse.A review of the device history record was completed for lot #7111829.Product was manufactured from 12apr2017 to 17apr2017 on insert molded machine (b)(4) under sub-assembly part number 700005930 lot 7096881 order# (b)(4).In process inspections as per (b)(4) are performed at shift start up 32 samples (8 p/cavity) and every 4 hours 16 samples (4 p/cavity) including visual characteristics, dimensional and functional.As part of the functional inspections, pull test was performed to assure cannula does not disengage from hub.The specification is 12 pounds minimum and the reported results in (b)(4) were between 17.5lbs minimum to 42.8lbs maximum.Final inspection by quality was performed on 18apr2017 including pull test on 20 samples (s3 single sampling) as per (b)(4).According to the inspection record (b)(4), samples reported values from 29.06lbs minimum to 36.62lbs maximum which were in compliance with the specification.Lot was released for packaging 20apr2017 and packed on multivac machine during 25apr2017-26apr2017 as ns405184 lot 7111829 order# (b)(4).In process inspections according (b)(4) and final quality inspection (b)(4) on 26apr2017 passed with satisfactory results.No machine interventions, breakdowns, qn¿s and/or ncmrs were reported for sub-assembly lot 7096881 and/or final lot 7111829.Lot 7111829 was released for shipping 27apr2017 and sterilization released approved on 19may17.The expiration date is 31apr2022.Preventive maintenance on the (b)(4) and multivac machines were conducted as per schedule.Review of instrument calibrations included in the inspection records was conducted and they were calibrated within their calibration due dates.Evaluation of the picture included in the complaint was performed by quality and engineering representatives.During this process, it was identified that the complaint description stated needle was separated from the hub during bone marrow procedure.As per product circular, pc100406 rev.08, the bd spinal needles are intended for spinal anesthesia.Based on this statement, the spinal needle is not intended for bone marrow procedure.Capa determination results: per (b)(4), bd corrective and preventive action (capa) corporate procedure, the reported issue does not represent a single significant incident that would trigger a capa.Severity: s1 occurrence: 1st investigation level: a related complaints: n/a.
 
Event or Problem Description
It was reported that during use a spinal needle bd¿ quincke malfunctioned as ¿during a bone marrow procedure, the needle become lodged/stuck.Unable to remove easily, the plastic hub became disconnected from the needle portion which remained inserted (patient end).The product was removed manually with some minor manual force by a member of the clinical team using a pair of gloves for extra grip.There was no report of injury or medical intervention reported.

Brand Name
SPINAL NEEDLE BD¿ QUINCKE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7310126
Report Number2618282-2018-00005
Device Sequence Number2116813
Product Code BSP
UDI-Device Identifier30382904051847
UDI-Public30382904051847
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Catalogue Number405184
Device Lot Number7111829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;